I recently was diagnosed with Hypothyroidism. When does the panic/anxiety attacks go away? I did not have them until 2 months ago. Do the panic attacks go away when the thyroid level is regulated? Please respond if you are experiencing or had experienced these problems. Thanks for any help.
Hi .. when my TSH is <1.3 I get them, too ... especially when it was 0.8 they were bad along with insomnia. TSH that is hyper can cause anxiety and/or attacks which you describe. I would also get heart palps. Are you on meds at this time? Sometimes a combo of one dose one day and a lower one the next day helps, too .. it took about 10mos to get the meds good and then future bouts of tweeking.
My TSH level was 9.39. I was wondering if they got the level normal would the panic attacks stop. I was put on a heart monitor but they the Dr. said it came back normal. I am takiing Buspirodal (for panic attacks) and other meds as needed. I am taking 100 mgs of levothroxine (generic for synthroid). Will I every get back to my normal life.
It helps to see a therapist. they can help you work through all of this thyroid stuff. We have been through alot with it and having a neutral person to talk to is wonderful
I was seeing a therapist anyway as I am bi polar when all my thryoid trouble started and It was such a relief to be able to talk to her about things I just felt I couldnt unload on my family. ( they were already suffering for me with the bi polar and the thyroid cancer dx.)
The therapy will really help with the anxiety attacks and yes you will be stable again. It will take some time but it will happen with tweaking your med as chitchat said.
It has been over 2 years since my cancer surgery and while I started to feel better about 3 months after being on synthroid I now feel better than ever.
Hang tough and keep coming here. We understand like nobldy else can having been there ourselves.
Hi! I am SO sorry you have this... I know exactly how you feel. I am starting to feel better the longer I am on my synthyroid and T4 more normal. It is a horrible feeling....I do
accupunture, biofeedback, relaxation and natural stress remedies. It helped me alot. I wish you luck and a prayer that this will pass quickly. Hang in there... it DOES get better, remember this is only temporary.
Thanks for the positive feedback. I am trying to hang in there. What do you mean by T4 normal. I only had a TSH test done. You will be in my prayers as well and I will try your suggestion of stress relievers.
Thanks for the advice from the above posters .................. AND please ask your Dr to do a full blood workup to rule out clinical reasons as you further explore what's going on. Please seea bout Vit D levels, too. VenoraMoonwind has been a longtime member here on thyroid ... and sick and tired gives really good advice too.
i used to wonder y i felt the way i did. im always feeling panicy and anxiety in class or when i drive. i thought that would go away just because its new to me, i didnt think it had to do with my hypothyroid. plus i cant sleep now i know y.
I have had both anxiety and panic attacks when both HYPER and HYPO.
Usually it is where the TSH is unstable and the FT3 is high.
I have had it with my TSH at 5.0 and had it when my TSH at 1.39.
When the thyroid levels balance out , they will most surely subside.
I found a great cd called 'Mindfulness For Beginners' by John Kabat Zimm.
It is a breathing technique and after using it and practising the 'technique', I conquered Agoraphobia after 26 years when I had tried everything else.
Remember...fear FUELS fear.......so let the panic attack 'ride over you'.
As crazy as it may sound......dont try stopping it, let it come.
If you can learn the breathing technique then the attack doesnt last as long and isnt so severe although it does take practise.
Good luck with both the panic attacks and thyroid levels
I've suffered with anxiety/panic attacks all the time I have been on thyroid meds (2.5 years now). I have recently been diagnosed with Vit D deficiency and have been taking Vit D3 supplements. Since then, my anxiety has reduced and I no longer feel depressed - and my nails have started growing (they were brittle and flakey before). The docs are just discovering how important Vit D is and that it supports the thyroid gland as well as many other functions. I would ask your doc/endo for a Vit D blood test.... I hope this is the missing piece of the jigsaw for me....fingers crossed. Best wishes Jo
I had really bad anxiety at the start of being diagnosed with hypot!... That was sept. 08... I thought I was going to do something really bad to myself cause it was so severe. I never had a panic attack but anxiety was constant 24/7. I had horrible thoughts and they were there all the time. I nearly cry thinking about how bad I was. Sometimes wonder how I got through it. I had bad insomnia too, it was desperate. I was posting on this site and people were saying it will get better, but the way I was feeling I couldn see it happening... Nowadays though I feel much better (hope I dont jinx it now) still have anxiety during the day but not as bad as before. And I sleep like a baby! I never went on anti anxiety/anti depressants meds but recently I started taking a natural remedy called KALMS! Its takes time to work fully but I must say I can see the 'me' I was coming back! I understand 100% how you feel and I really know what a torment it can be.. Im still going through it but I feel it will take a good few months for me to be fully healed. Keep posting here, everyone is great! Good luck!
I still have anxiety I am still kicking after 6 months on meds. Everyday gets a little easier. I am on something for my anxiety. I hope it gets better soon. I am probably going to talk to somone about it as well.
I know how you feel, I am hypothyroid but found when my dose was increased to 100mcg after a TSH 7.1 that i suffered almost constant anxiety and palpitations, (which i have never suffered from before) I was tested again and my TSH was down to 0.84 which for me is too low. I have now found that I suffer from anxiety when my TSH is too low and too high. After about 6 months of suffering I tried changing my dose to 100mcg and 75mcg on alternate days now am almost sympton free, it did take a good 8 weeks of trying this dose for it to work so please be patient. I now only suffer from ocassional palps. Also just to test my therory I tried taking 100mcg every day and after about 2 weeks started to experience anxiety again. Changed my dose back and the anxiety has gone away. Good Luck.
this is a terrible side effect of hypothyroidism. Most adults, by the time they find out they have hypothyroidism, it has caused their adrenal gland to give out, because it has been trying to keep up for the thyroid hormones. And then this when not corrected quickly, causes problems with the pituatary problem.
So then what we have is a multi glandular problem.
Oh the agony!!! believe me, that is where I am now. This is a loonngggg road back.
Like most women, we put our needs and problems on the backburner, until we just crash and can't go further.
hi Jennifer, my name is mini & i have sufeered from severe anxiety 24/7 for about three months now, when can i get KALMS?? Can you please let me as I cannot bare these terrible anxiety anymore. thank you..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.